MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.0X9MM, CORTICAL, TI; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.0X9MM, CORTICAL, TI; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE SCREW, 1.0X9MM, CORTICAL, TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 3/31/2025, it was reported by a sales representative via email that two ar-18710 cortical screw head broke off.The screws were tightened with 2-finger tightness and broke as the head of the screw was making contact with the cortical bone.There was no plate used during the procedure.The surgeon located the heads of the screws and was able to remove them successfully.This was discovered during a metacarpal fracture procedure on (b)(6) 2025.Additional information requested on 4/24/2025.
 
Additional Manufacturer Narrative
Additional information: d6a, d6b, g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
LOW PROFILE SCREW, 1.0X9MM, CORTICAL, TI
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21917264
Report Number1220246-2025-01764
Device Sequence Number21090388
Product Code HWC
UDI-Device Identifier00888867303591
UDI-Public00888867303591
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K193156
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.0X9MM, CORTICAL, TI
Device Catalogue NumberAR-18710-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown